Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Springfield, MO

April 27, 2016Douglas County, Howell County, Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2016, 5:10 PM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 5:10 PM CDT (22:10 UTC)
Expired
Apr 27, 2016, 6:00 PM CDT
In force
50 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Douglas County, MO, Howell County, MO, Ozark County, MO

The radar

The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:10 PM CDTTSTM WND DMGDora, MOSEVERAL TREES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
606 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WUUS53 KSGF 272210
SVRSGF
MOC067-091-153-272300-
/O.NEW.KSGF.SV.W.0040.160427T2210Z-160427T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI...
  NORTHEASTERN OZARK COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 600 PM CDT

* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
  NORTHEAST OF GAINESVILLE...OR 19 MILES SOUTHWEST OF WILLOW
  SPRINGS...MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  WILLOW SPRINGS...                 POMONA...
  SILOAM SPRINGS...                 DORA...
  WHITE CHURCH...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3683 9233 3706 9200 3705 9199 3685 9178
      3666 9225
TIME...MOT...LOC 2209Z 241DEG 31KT 3678 9220 

HAIL...1.00IN
WIND...<50MPH
 
$$

FRYE
3 follow-up statements
622 
WWUS53 KSGF 272229
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT WED APR 27 2016

MOC067-153-272238-
/O.CAN.KSGF.SV.W.0040.000000T0000Z-160427T2300Z/
DOUGLAS MO-OZARK MO-
529 PM CDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS AND
NORTHEASTERN OZARK COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3692 9209 3705 9200 3705 9199 3685 9178
      3672 9211
TIME...MOT...LOC 2228Z 260DEG 28KT 3680 9204 

$$

MOC091-272300-
/O.CON.KSGF.SV.W.0040.000000T0000Z-160427T2300Z/
HOWELL MO-
529 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN HOWELL COUNTY...

AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF WEST PLAINS...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WILLOW SPRINGS...                 POMONA...
SILOAM SPRINGS...                 WHITE CHURCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3692 9209 3705 9200 3705 9199 3685 9178
      3672 9211
TIME...MOT...LOC 2228Z 260DEG 28KT 3680 9204 

HAIL...1.00IN
WIND...<50MPH
 
$$

FRYE
879 
WWUS53 KSGF 272240
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT WED APR 27 2016

MOC091-272300-
/O.CON.KSGF.SV.W.0040.000000T0000Z-160427T2300Z/
HOWELL MO-
540 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN HOWELL COUNTY...

AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF WEST PLAINS...MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
POMONA...                         WHITE CHURCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3685 9203 3698 9192 3685 9178 3677 9197
TIME...MOT...LOC 2239Z 241DEG 31KT 3685 9193 

HAIL...1.00IN
WIND...<50MPH
 
$$

FRYE
672 
WWUS53 KSGF 272254
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT WED APR 27 2016

MOC091-272303-
/O.EXP.KSGF.SV.W.0040.000000T0000Z-160427T2300Z/
HOWELL MO-
554 PM CDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWELL COUNTY
WILL EXPIRE AT 600 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3685 9203 3698 9192 3685 9178 3677 9197
TIME...MOT...LOC 2251Z 241DEG 31KT 3685 9193 

$$

FRYE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:44 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 27, 3:44 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
344 PM CDT WED APR 27 2016

.SHORT TERM...(This evening through Thursday)
Issued at 256 PM CDT Wed Apr 27 2016

Will be monitoring the potential for isolated storm development
into early this evening across central Missouri and the eastern
Ozarks a cold front pushes east across the region. A few storms
could brush by central Missouri in closer proximity to the upper
low. Expect coverage of any convective development to be rather
sparse with only a limited risk for severe.

Surface high pressure will build into the region Thursday for a
tranquil spring weather day.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 256 PM CDT Wed Apr 27 2016

The active weather will return Friday into the weekend as the next
upper low comes out of the southern Rockies. Expect increasing
warm air and moisture advection to support an increasing chance
for showers and thunderstorms Friday into Friday night. Expect
this activity to be elevated in nature. With limited instability
expect storms Friday to remain below severe limits. The activity
will continue into Saturday as the upper level trough moves into
the Plains. Will have to monitor how far north the warm sector
progresses for the potential of more surface based storms.

The showers will diminish Sunday as this system moves into the
Ohio River Valley. Looks like we will get another break in the
weather on Monday before more active weather returns again.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1247 PM CDT Wed Apr 27 2016

Pilots can expect variable ceilings this afternoon as a cold
front pushes eastward across the region. Ceilings will fall into
MVFR category at times. A few storms may develop mainly to the
east of the terminal sites. Clearing is expected tonight into
Thursday with a wind shift to the west.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Apr 27, 12:42 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT WED APR 27 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1242 PM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

 ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE MID AND LATE
 AFTERNOON HOURS ACROSS THE EASTERN MISSOURI OZARKS...OR
 GENERALLY EAST OF HIGHWAY 65. A FEW OF THESE STORMS MAY APPROACH
 STRONG TO SEVERE LEVELS IF ENOUGH INSTABILITY CAN DEVELOP. THE
 PRIMARY RISK IF SEVERE STORMS MATERIALIZE WILL BE LARGE HAIL TO
 THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH
  THE WEEKEND. SOME OF THESE STORMS MAY BECOME STRONG TO
  POTENTIALLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Apr 27, 3:31 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     TSTM WND DMG     HOLLISTER               36.62N 93.22W
04/27/2016                   TANEY              MO   NWS STORM SURVEY

            TREES DOWN IN HOLLISTER DOWNTOWN AND NEAR COLLEGE OF THE
            OZARKS. TWO HOMES SUSTAINED SIGNIFICANT DAMAGE FROM
            FALLING TREES. SURVEY CREWS ESTIMATE WINDS OF AROUND 75
            MILES PER HOUR.

&&

RFRYE
Local storm report, Apr 27, 3:41 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     TSTM WND DMG     5 SW BRANSON            36.60N 93.29W
04/27/2016                   TANEY              MO   NWS STORM SURVEY

            TREES DOWN AROUND POINTE ROYALE. SURVEY CREWS ESTIMATE
            WIND SPEEDS ARE AROUND 65 MILES PER HOUR.

&&

RFRYE
Local storm report, Apr 27, 4:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     TSTM WND DMG     HOLLISTER               36.62N 93.22W
04/27/2016                   TANEY              MO   NWS STORM SURVEY

            *** 1 INJ *** TREES DOWN IN HOLLISTER DOWNTOWN AND NEAR
            COLLEGE OF THE OZARKS. TWO HOMES SUSTAINED SIGNIFICANT
            DAMAGE FROM FALLING TREES. SURVEY CREWS ESTIMATE WINDS OF
            AROUND 75 MILES PER HOUR.

&&

RFRYE
Local storm report, Apr 27, 4:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND DMG     LIBERAL                 37.56N 94.52W
04/27/2016                   BARTON             MO   NWS STORM SURVEY

            ESTIMATED 60 MPH WINDS DOWNED A FEW TREES AND DAMAGED A
            METAL BUILDING.

&&

AFOSTER
Local storm report, Apr 27, 4:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     TSTM WND DMG     LAMAR                   37.49N 94.28W
04/27/2016                   BARTON             MO   NWS STORM SURVEY

            ESTIMATED 60 MPH WINDS DOWNED A TREE.

&&

AFOSTER
Special weather statement, Apr 27, 5:06 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT WED APR 27 2016

MOZ096-097-105-272245-
OZARK MO-DOUGLAS MO-HOWELL MO-
506 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWELL...
SOUTHEASTERN DOUGLAS AND NORTHEASTERN OZARK COUNTIES UNTIL 545 PM
CDT...

AT 506 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF GAINESVILLE...OR 22 MILES WEST OF WEST PLAINS...
MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
WEST PLAINS...                    WILLOW SPRINGS...
SILOAM SPRINGS...                 DORA...
SYCAMORE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3665 9229 3685 9235 3702 9198 3674 9187
TIME...MOT...LOC 2206Z 254DEG 18KT 3675 9226

FRYE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:14 PM CDTSpecial Weather StatementSGFTexas46 min
Apr 27, 12:03 AM CDTSevere Thunderstorm WarningSGFJasper, Newton42 min
Apr 27, 12:04 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon41 min
Apr 27, 12:23 AM CDTSevere Thunderstorm WarningSGFJasper, McDonald, Newton52 min
Apr 27, 12:40 AM CDTSevere Thunderstorm WarningSGFBarry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more50 min
Apr 27, 12:44 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon46 min
Apr 27, 1:19 AM CDTSpecial Weather StatementSGFBenton, Hickory41 min
Apr 27, 1:30 AM CDTSevere Thunderstorm WarningSGFBarry, Cedar, Christian, Dade, Greene, Lawrence and 3 more45 min
Apr 27, 1:58 AM CDTTornado WarningSGFStone, Taney32 min
Apr 27, 2:10 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Ozark, Taney, Webster41 min
Apr 27, 2:14 AM CDTTornado WarningSGFChristian, Douglas, Taney31 min
Apr 27, 2:43 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney35 min
Apr 27, 3:13 AM CDTSpecial Weather StatementSGFDouglas, Howell, Ozark47 min
Apr 27, 3:55 PM CDTRiver Flood WarningSGFVernon4 days
Apr 27, 5:06 PM CDTSpecial Weather StatementSGFHowell39 min
Apr 27, 5:49 PM CDTSpecial Weather StatementSGFHowell41 min
Apr 27, 5:57 PM CDTSpecial Weather StatementSGFPhelps48 min
Apr 27, 6:26 PM CDTSevere Thunderstorm WarningSGFDent, Phelps49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.